Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

On medicines for hypertension, have severe chest pain. ECG normal, no relief with heart burn medicines. Cause?

I am a healthy 50 yr old woman . I have hypertension that is usually controlled with medication . for about 5 months it has been a struggle to keep it down. for about the last 2 months chest pain has gotten worse. for about a month I am having a tearing, burning pain in my chest. Had an echocardiogram-normal, What is going on? Started taking heartburn medicine about 1 month ago with no relief
Asked On : Mon, 28 Jan 2013
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
General & Family Physician 's  Response
Hello Good Morning,

Do not take any chest pain in easier way, it can be related to heart.
You are giving history of chronic chest pain, that might be a gastritis reasons also, but you have no relief by medications, and you are a known hypertensive patient, so you should be careful towards your heart.
ECG is just a screening test of the heart, it does not represent the all the actual status of the heart, means ECG can be of normal limits even there can be presence of some cardiac issues.

So you should go for following steps:

1. UGI Endoscopy to know the status of your Gastritis or duodenal ulcers.
2. BP needs to be maintained, consult to GP to revise your medications.
3. Lipid Profile for your cholesterol status.
4. Repeat ECG once again.
5. 2D-ECHO cardiogram for actual status of the heart.
6. If needed, then go for cardiac angiography.


Dr. Naresh Jain
Answered: Sun, 7 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor